Just to say It's not easy.... Your post has inspired me to write something (new to the forum) .. I'm 3 months in with hormone treatment of Zoladex injections and anastrozole and having major problems/side effects, to the point of wanting to stop treatment and hope for the best. For me it's all about healthy life style and trying to lead a less stressful life .....these things too are major contributors in recovering from BC. Which don't get recognised that often! Good luck to all!!! 😃
After speaking to Breast care nurse and doctor at hospital yesterday I have now stopped Letrozole due to joint pain and tiredness.
I have bone and nerve pain due to an old spine injury but this drug has made the joint pain worse wth muscle cramps.
Re ideas to help ease such pain, as someone who has managed chronic pain for years here are some ideas
Glucosamine with MSN does help but takes couple months to kick in.
Arnica gel can ease muscle and joint pain. I buy mine from QVC, from SBC range as cheaper and does extra strong one too 🙂
Microvable gel heat pads, or stick on ones can relax muscles and distract from constant aches, the stick on ones great if you working.
Hot water bottle at night.
Pillow under or between knees can ease leg pain.
TENs machine can distract from pain signals. Can get free from Pain clinic or buy online or at Boots.
Marjarom essential oil, mixed with a base oil eases pain.
Massage is wonderful 🙂
But even with these, and string pain killers I cannot manage the increase in pain Letrozole has given me.
Hi Dizzybee a bulky uterus was picked up on a CT scan I had to have following surgery. I was told to stop taking tamoxifen as there was no evidence of a bulky uterus on my previous CT scan 6 months before so they said it is a side effect of the drug. I then had an ultrasound scan which showed a thickened lining and was told that they would do a scan yearly but that because I had now stopped the tamoxifen hopefully it would settle. That was in February this year. In June I had some spotting and slight blood loss so then had to have another ultrasound and hysteroscopy where they also took some biopsies. The bleeding then settled and biopsies came back as normal. I guess now they will review me next year and probably do another scan. As you say I am hopeful that the 4 years on tamoxifen had some benefit but I know a lot of the current advice is to take it for 10 years.. I am not currently taking anything as I then had awful side effects on anastrosole. I guess just make sure if you have any spotting or bleeding to report it straight away and get it investigated x
Do you mind if I ask a bit more about what happened to you on Tamoxifen? I had endometrial hyperplasia (abnormal thickening of the lining of the womb) and a polyp before I started Tamoxifen, and the gyne consultant told me that Tamoxifen was likely to make it worse, I have to have an annual endometrial scan to check what's going on. I'm still taking it and hoping for the best, but may well be in the same position as you.
They say that even if you don't take it for the full five years you still get most of the benefit, so you've probably got most of the benefit for the four years that you took it anyway.
Hi ladies I had been on tamoxifen for 4 years but had to discontinue in February due to the side effect of a thickened womb lining. I was then encouraged to try anastrasole which I did reluctantly. After 12 days the side effects were unbearable and I stopped taking them. I still have joint pain and cramps 6 months later which are now gradually subsiding. Pretty bad reaction considering I only took it for 12 days six months ago! I now actually sleep which I never linked to tamoxifen or anastrosole but the insomnia was very evident with that. Two sites worth looking at are canceractive.com and marnieclark.com both have up to date research and can help in providing information about how diet and supplements can help if opting to stop taking hormone therapy. I am not taking anything now and feel much better for it x
I do think if we have other health issues prior to BC drugs can have intense effect.
I have found process so hard, I have spine injury, loads arthritus, damge to nerves, chronic nerve pain.
Finding drugs just make me feel awlful.
on Letrozole feel so tired and achy, immediatley spine pain increased, maybe due to weak bones in that region already I don't know.
Re NHS Predict its is useful yet just one aide to making a decision.
Its worth talking to oncologist again, and or nurses but in the end its your life and you know what you can manage or not.
For me I know I must try but not end of world if I stop as only 2% increase in survival at ten years.
Its anxiety that making me feel I should stay on it, but then I am anxious about side effects am experiencing.
So hard for us all 🙂
Hi, I'm new to the forum so Hopefully I'm in the right place ...
I had a lumpectomy in December 2016 and the surgeon was pretty sure he had all the margins. I was lucky it was found so early.
What is complicating everything is that I have had M.E.and fibromyalgia for 35 yrs ( I'm now 66) I already have severely limited life and am in a lot of pain. I declined radiotherapy with my family's blessing as they understood I was simply too ill to travel 40 miles every day and that was before I even started the radiotherapy.
I started on letrozole but after 3 months I had to come off as I barely slept - some nights, not at all. It was having a significant effect on my M.E. I felt so ill... After a 2 week break and speaking to the Breast Cancer nurse I started on tamoxifen. I slept slightly better but still not great. The worst problem up to recently was severe joint pains especially in hands and knees which crunch as I walk. I look and feel like an 80+ yr. old ...
However the last few weeks and after 4 months on Tamoxifen I have really struggled with the darkest moods which seem totally outside of my control. Though I've been unwell a long time, I have never suffered from depression. There is nothing in my life that would be causing that and in general I don't suffer from anxiety...I really felt without hope.
Last week I decided I needed a break to see if it made a difference - and already after 5 days it has, a huge difference! I am so tempted not to restart...am I being naive or pragmatic??
I too am in same position, there is an online tool oncologists and patients can use to help your decision.
Its called NHS PREDICT
You fill in a few details anout your cancer and treatments then it tells you how much hormone theapy helps your odds of survival in five years and ten years.
Mine is only 2% so not willing to live with bad side effects.
I am curently on Letrozole, tried Tamoxifen but had severe nausea and allergic reaction.
I already have spine and joint pain, now more achy and tired but early days.
Hope this helps
Oh Clair, that must be so hard. I had that pain with the gcsf injections during chemo. My back has never been great and it seemed to attack that weak area. Must be similar with your hip. Does the pain subside during the month? You must dread that time😢 xx